Topamax

Discussion in 'Fibromyalgia Main Forum' started by donmia, Sep 22, 2002.

  1. donmia

    donmia New Member

    My pain managment dr. perscribed this med. b/c the neorontin didnt work. I was taking this for numbness in my hand. Well, i am done with tring new meds for this problem.I was up all night. I felt like electric shocks all over my body.Dr. said i might have tingling in hands and feet.HA i couldnt sleep.Was very wrestless. And had a slight tight feeling in my throat. I guess i will just keep the numbness in my hand. The side effect are way worse. Just felt like venting a little.Tonight i will simply take my zanaflex and thats it. Thanks for listening.
    Donna
  2. donmia

    donmia New Member

    My pain managment dr. perscribed this med. b/c the neorontin didnt work. I was taking this for numbness in my hand. Well, i am done with tring new meds for this problem.I was up all night. I felt like electric shocks all over my body.Dr. said i might have tingling in hands and feet.HA i couldnt sleep.Was very wrestless. And had a slight tight feeling in my throat. I guess i will just keep the numbness in my hand. The side effect are way worse. Just felt like venting a little.Tonight i will simply take my zanaflex and thats it. Thanks for listening.
    Donna
  3. Holly_RN

    Holly_RN New Member

    Donna,
    I'm sorry you had a bad reaction to Topamax. I take it for a seizure disorder, and have no problem with it. What you are experiencing might be dose related. Can I ask what dose you are taking?
    As you know, everyone responds differently to different meds. Are you on one of the tri-cyclics? (Elavil, Sinequan, etc) I also take Sinequan or Doxepin, which really helps with sleep and with the pain syndrome. I only take it at night, and I take it at a low dose (75 mg) which is too low for an anti-depressant effect, but seems to really help the pain. There are lots of meds that can help out there. Sometimes, you just have to keep looking.
    With friendship,
    ~Holly_RN~
  4. saffie02

    saffie02 New Member

    I TOOK TOPAMAXFOR A FEW DAYS 1 TIME AND IT ABOUT DROVE ME CRAZY SHERRI
  5. teach6

    teach6 New Member

    It didn't make me crazy, or stay awake, but it wiped out my white blood cells. The doc who prescribed it must not have been listening the day I went into detail how I had gone to a hematologist who did a bone marrow biopsy which really put me in a flare.

    When my FCIDS/FMS doc heard I was on it he knew immediately. Of course that was in December after spending three months trying to unravel the mystery and being very vulnerable to infections. When I told the other doc he got a funny look on his face and commented that he was unaware of my problem!

    Barbara
  6. donmia

    donmia New Member

    thanks for the replies. I think it was only 25 mg. I took 2 at bed time. I guess like you say everyone responsds differenly.I really hate trying all these meds. Thanks again.
    Donna
  7. beh43

    beh43 New Member

    donmia,

    I have peripheral neuropathy (numbness in hands,feet,arms and legs) and I take B12 injections which have helped greatly. It may be worth a try for you.

    beh43
  8. SweetOceanBlue77

    SweetOceanBlue77 New Member

    Hello Donna:
    I currently take Topamax for my BP disorder, my pdoc prescribed it too me me for mood disorders. So far it's helped. Also I have a couple of friends who're BP as well and they've had good results with it. But as we all know certain meds work differently on others. I too have the numness & tingling as well. Hopefully I can find a good Neurologist.
    Have A Great-Day!

    Michelle K.
  9. KLynn

    KLynn New Member

    i took topamax for bp also....was not a good drug for me....wiped out my sweet taste entirley....i felt dehydrated constant ly and more fatigued.....i coudnt get enough to drink.....i couldnt eat salt (which is not bad for my body) because everything sour or bitter was increased by about 200%....the dry mouth was awful too....also had a bad reaction to serzone.....that one stoned me totally....ended up in the emergency room over that one.....migraine from hell,,,, wass stoned out of my mind.


    ~KLynn